Alert archive / Arkansas / Flash Flood Warnings in 1997
Flash Flood Warning 56, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 30, 1997, 9:15 PM CDT for Union County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1997, 9:15 PM CDT (02:15 UTC)
- Expired
- May 31, 1997, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 310214 FFWSHV ARC139-310515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 915 PM CDT FRI MAY 30 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1215 AM CDT FOR THE FOLLOWING AREA... IN SOUTH ARKANSAS ...UNION COUNTY AT 910 PM CDT...RAINFALL ESTIMATES FROM THE DOPPLER RADAR IN SHREVEPORT WERE APPROACHING 3 INCHES IN THE LAST HOUR OVER SOUTHWEST UNION COUNTY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO REDEVELOP AND MOVE SLOWLY TO THE EAST THROUGH 1000 PM. THIS ADDITIONAL RAINFALL WILL LIKELY CAUSE FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS THROUGH THE LATE EVENING HOURS. AFTER 1100 PM THE WATER SHOULD SLOWLY RECEDE ACROSS THE COUNTY WITH FLOODING ENDING BY MIDNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. 18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 9:09 PM CDT, 6 minutes earlier.
Area forecast discussion, May 30, 9:09 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 905 PM CDT FRI MAY 30 1997 DOPPLER WEATHER RADAR AND SURFACE ANALYSIS INDICATED FRONT FROM KTXK TO NEAR KTYR THIS PM. PRECIPITATION DROPPING OFF BEHIND THE FRONT WITH DECREASING TREND AHEAD OF THE FRONT OVER PARTS OF E TX AND NW LA. SHOWERS AND THUNDERSTORMS CONTINUING OVER SW AR ZONES ...SOUTHERN SECTIONS OF NE TX ZONES...WITH DEVELOPING ACTIVITY OVER PARTS OF NE LA SW INTO W CENTRAL LA. WILL SUGGEST A REGROUPING OF N LA ZONES TO REFLECT CURRENT TREND IN THUNDERSTORMS AS WELL AS THE NORTHERN SECTIONS OF NE TX ZONES. SIX
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:46 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 59 min |
Nearby
Flash Flood Warnings in Arkansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.